Finasteride and liver health - BaldTruthTalk.com
+ Reply to Thread
Results 1 to 2 of 2
  1. #1
    Junior Member
    Join Date
    Sep 2019
    Posts
    5

    Default Finasteride and liver health

    Hi everyone,

    I've been taking propecia for 5 years and I've now stopped temporarily as I felt some abdominal discomfort in the liver area that had never occurred before.

    My last blood tests showed some slightly higher values in the liver function test. Nothing above the ranges, but since finasteride is the only drug I take and I usually eat very healthy, I'd like to understand the correlation between the drug and the results.
    In the previous 3 months before having this issue, I had been taking some supplements and vitamins. Could that be the triggering factor?

    The finasteride leaflet seems to mention this possibility among the side effects, but I find surprising that I could tolerate this for over 5 years and all of a sudden I have this problem.

    Has anyone incurred in similar problems?
    I'd like to try again in a few weeks to see if it's the drug that causes the discomfort (now gone), but how long should I wait? Weeks? Months?

    It's difficult to get a valid opinion from a doctor as dermatologists don't usually know much about other areas of the body and general doctors know nothing about finasteride, so hear all sorts of things.

    Thanks in advance.

  2. #2
    Senior Member
    Join Date
    Jan 2017
    Posts
    126

    Default

    Quote Originally Posted by Mark7 View Post
    Hi everyone,

    I've been taking propecia for 5 years and I've now stopped temporarily as I felt some abdominal discomfort in the liver area that had never occurred before.

    My last blood tests showed some slightly higher values in the liver function test. Nothing above the ranges, but since finasteride is the only drug I take and I usually eat very healthy, I'd like to understand the correlation between the drug and the results.
    In the previous 3 months before having this issue, I had been taking some supplements and vitamins. Could that be the triggering factor?

    The finasteride leaflet seems to mention this possibility among the side effects, but I find surprising that I could tolerate this for over 5 years and all of a sudden I have this problem.

    Has anyone incurred in similar problems?
    I'd like to try again in a few weeks to see if it's the drug that causes the discomfort (now gone), but how long should I wait? Weeks? Months?

    It's difficult to get a valid opinion from a doctor as dermatologists don't usually know much about other areas of the body and general doctors know nothing about finasteride, so hear all sorts of things.

    Thanks in advance.
    I stopped propecia after only a few months due to side effects.

    With any medication whether that be advil, propecia or whatever there are going to be some side effects. If it gets to a point where you have discomfort of any kind you should stop.

    Get on Rogaine. It has side effects also, but remember anything you swallow you body needs to process it possibly putting unnecessary stress on your organs.

Similar Threads

  1. Finasteride and liver health?
    By Mark7 in forum Men's Hair Loss: Start Your Own Topic
    Replies: 0
    Last Post: 09-17-2019, 05:42 PM
  2. Propecia and liver enzymes
    By Tim1960 in forum Men's Hair Loss: Start Your Own Topic
    Replies: 0
    Last Post: 04-07-2016, 11:17 PM
  3. Elevated liver enzymes
    By JohnnyBravo84 in forum Hair Transplant: Start Your Own Topic
    Replies: 1
    Last Post: 12-28-2015, 11:35 PM
  4. Should I not go the Finasteride route based on other health issues?
    By bbburlington in forum Hair Loss Treatments
    Replies: 3
    Last Post: 08-04-2014, 04:12 PM
  5. First 3D Printed Liver is Now available to accelertae human trials (Organova)
    By Desmond84 in forum Cutting Edge / Future Treatments
    Replies: 1
    Last Post: 02-08-2014, 07:41 AM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

Finasteride and high testosterone levels
Today 10:29 AM
Last Post By norwoodbrother
Today 10:29 AM
20 years old/student/NW 3/Help (!!)
12-09-2012 04:43 PM
by jfox223
Last Post By DonnaD
Today 04:32 AM
Failed koray Erdogan asmed result.
05-24-2020 05:22 PM
Last Post By farsanUK
Today 03:41 AM
Hair Loss Problem
05-27-2015 05:09 PM
Last Post By himalayanyoga
Today 02:58 AM